Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/20233

Title: Hamiltonian operators of Dubrovin-Novikov type in 2D
Authors: Ferapontov, E.V.
Lorenzoni, Paolo
Savoldi, Andrea
Keywords: Hamiltonian operator
Jacobi identity
Nijenhuis torsion
Killing tensor
Frobenius manifold
Issue Date: 2015
Publisher: © Springer Verlag (Germany)
Citation: FERAPONTOV, E.V., LORENZONI, P. and SAVOLDI, A., 2015. Hamiltonian operators of Dubrovin-Novikov type in 2D. Letters in Mathematical Physics, 105 (3), pp.341-377.
Abstract: First order Hamiltonian operators of differential-geometric type were introduced by Dubrovin and Novikov in 1983, and thoroughly investigated by Mokhov. In 2D, they are generated by a pair of compatible flat metrics g and ~g which satisfy a set of additional constraints coming from the skew-symmetry condition and the Jacobi identity. We demonstrate that these constraints are equivalent to the requirement that ~g is a linear Killing tensor of g with zero Nijenhuis torsion. This allowed us to obtain a complete classification of n-component operators with n≤4 (for n = 1; 2 this was done before). For 2D operators the Darboux theorem does not hold: the operator may not be reducible to constant coefficient form. All interesting (non-constant) examples correspond to the case when the flat pencil g; ~g is not semisimple, that is, the affinor ~gg⁻ⁱ has non-trivial Jordan block structure. In the case of a direct sum of Jordan blocks with distinct eigenvalues we obtain a complete classification of Hamiltonian operators for any number of components n, revealing a remarkable correspondence with the class of trivial Frobenius manifolds modelled on H*(CPn⁻ⁱ).
Description: The final publication is available at Springer via http://dx.doi.org/10.1007/s11005-014-0738-6.
Version: Accepted for publication
DOI: 10.1007/s11005-014-0738-6
URI: https://dspace.lboro.ac.uk/2134/20233
Publisher Link: http://dx.doi.org/10.1007/s11005-014-0738-6
ISSN: 1573-0530
Appears in Collections:Published Articles (Maths)

Files associated with this item:

File Description SizeFormat
FLS_final.pdfAccepted version347.69 kBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.